Alert archive / Texas / High Wind Watches in 2018

High Wind Watch 27, NWS Midland/Odessa, TX

December 11, 2018Eddy County, Lea County, New Mexico; 13 counties in Texas

NWS Midland/Odessa, TX issued this high wind watch at Dec 11, 2018, 2:40 AM MST for Eddy County, Lea County, New Mexico; 13 counties in Texas. It took effect at Dec 12, 2018, 12:00 PM MST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2018, 2:40 AM MST (09:40 UTC)
In effect from
Dec 12, 2018, 12:00 PM MST
Expired
Dec 12, 2018, 2:05 PM MST
In force
2 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

322 
WWUS74 KMAF 110940
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
340 AM CST Tue Dec 11 2018

...FREEZING FOG ADVISORY IN EFFECT UNTIL LATE THIS MORNING FOR 
LEA COUNTY, EASTWARD ACROSS THE NORTHERN PERMIAN BASIN... 

...DENSE FOG ADVISORY IN EFFECT UNTIL LATE MORNING FOR SOUTHEAST
NEW MEXICO, THE UPPER TRANS PECOS AND PERMIAN BASIN...

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING FOR THE GUADALUPE MOUNTAINS, AND ADJACENT 
LOWLANDS...

.Dense fog has become fairly widespread over portions of the
southeast New Mexico plains, Upper Trans Pecos, and northwest
Permian Basin.  Meanwhile, freezing fog has formed over Lea 
county, New Mexico, and eastward across the northern Permian 
Basin.  Rapid changes in visibility over a short distance will be
just as hazardous as widespread dense fog. 

A strong upper level storm system will move over the region
Thursday, and will likely result in strong winds in the Guadalupe 
Mountains, if not the adjacent lowlands. 

NMZ029-033-034-TXZ045-050-111700-
/O.CAN.KMAF.FG.Y.0008.000000T0000Z-181211T1700Z/
/O.NEW.KMAF.ZF.Y.0003.181211T0940Z-181211T1700Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Andrews-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, and Andrews
340 AM CST Tue Dec 11 2018 /240 AM MST Tue Dec 11 2018/

...FREEZING FOG ADVISORY IN EFFECT UNTIL 11 AM CST /10 AM MST/
THIS MORNING...

The National Weather Service in Midland/Odessa has issued a
Freezing Fog Advisory, which is in effect until 11 AM CST /10 AM
MST/ this morning. The Dense Fog Advisory has been cancelled. 

* Visibility...One quarter mile or less.

* IMPACTS...If driving, be prepared for abrupt changes in
  visibility and allow additional space between the vehicle in
  front of you.  A light glaze of ice may form on secondary roads
  and sidewalks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freezing Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you. Also,
be alert for frost on bridge decks causing slippery roads.

&&

$$

TXZ046-047-051-052-111700-
/O.NEW.KMAF.ZF.Y.0003.181211T0940Z-181211T1700Z/
Dawson-Borden-Martin-Howard-
Including the cities of Lamesa, Gail, Stanton, and Big Spring
340 AM CST Tue Dec 11 2018

...FREEZING FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

The National Weather Service in Midland/Odessa has issued a
Freezing Fog Advisory, which is in effect until 11 AM CST this
morning. 

* Visibility...One quarter mile or less.

* IMPACTS...If driving, be prepared for abrupt changes in
  visibility and allow additional space between the vehicle in
  front of you.  A light glaze of ice may form on secondary roads
  and sidewalks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freezing Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you. Also,
be alert for frost on bridge decks causing slippery roads.

&&

$$

TXZ048-053-061>063-068>070-111700-
/O.EXA.KMAF.FG.Y.0008.000000T0000Z-181211T1700Z/
Scurry-Mitchell-Ector-Midland-Glasscock-Crane-Upton-Reagan-
Including the cities of Snyder, Colorado City, Odessa, Midland, 
Garden City, Crane, McCamey, Rankin, and Big Lake
340 AM CST Tue Dec 11 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

The National Weather Service in Midland/Odessa has issued a Dense
Fog Advisory, which is in effect until 11 AM CST this morning. 

* VISIBILITY...One quarter mile or less.

* IMPACTS...If driving, be prepared for abrupt changes in 
  visibility and allow additional space between the vehicle in 
  front of you. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile.  If driving, slow down,
use your headlights, and leave plenty of distance ahead of you.

&&

$$

NMZ028-TXZ058-111745-
/O.NEW.KMAF.HW.A.0027.181213T0000Z-181213T1500Z/
/O.CON.KMAF.FG.Y.0008.000000T0000Z-181211T1700Z/
Eddy County Plains-Reeves County and Upper Trans Pecos-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
and Pecos
340 AM CST Tue Dec 11 2018 /240 AM MST Tue Dec 11 2018/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM
MST/ THIS MORNING...

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect from Wednesday evening through
Thursday morning. 

* VISIBILITY...One quarter mile or less.

* WINDS...Wednesday evening through Thursday morning. Northwest
  winds 30 to 40 mph with gusts around 60 mph.
 
* IMPACTS...If driving, be prepared for abrupt changes in 
  visibility and allow additional space between the vehicle in 
  front of you. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile.  If driving, slow down,
use your headlights, and leave plenty of distance ahead of you.

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$

TXZ059-060-067-075-111700-
/O.CON.KMAF.FG.Y.0008.000000T0000Z-181211T1700Z/
Loving-Winkler-Ward-Pecos-
Including the cities of Mentone, Kermit, Monahans, 
and Fort Stockton
340 AM CST Tue Dec 11 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* VISIBILITY...One quarter mile or less.

* IMPACTS...If driving, be prepared for abrupt changes in 
  visibility and allow additional space between the vehicle in 
  front of you. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile.  If driving, slow down,
use your headlights, and leave plenty of distance ahead of you.

&&

$$

NMZ027-TXZ258-111745-
/O.NEW.KMAF.HW.A.0027.181212T1900Z-181213T1600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
240 AM MST Tue Dec 11 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect from Wednesday afternoon through
Thursday morning. 

* TIMING...Wednesday evening through Thursday morning. 

* WINDS...West to northwest 35 to 45 mph with gusts around 65 mph.

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel in the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

TXZ057-111745-
/O.NEW.KMAF.HW.A.0027.181213T0000Z-181213T1500Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
340 AM CST Tue Dec 11 2018 /240 AM MST Tue Dec 11 2018/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect from Wednesday evening through
Thursday morning. 

* TIMING...Wednesday evening through Thursday morning. 

* WINDS...West to northwest 30 to 40 mph with gusts around 60 
  mph.

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel in these areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
3 follow-up statements
429 
WWUS74 KMAF 112150
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
350 PM CST Tue Dec 11 2018

...HIGH WIND WATCH NOW IN EFFECT WEDNESDAY EVENING THROUGH 
THURSDAY MORNING FOR THE GUADALUPE AND DAVIS MOUNTAINS, MUCH OF 
SOUTHEAST NEW MEXICO, MARFA PLATEAU, AND VAN HORN/HIGHWAY 54
CORRIDOR...

.A strong upper level storm system will move over the region 
Thursday, and will likely result in very strong winds in the 
mountains, and adjacent plains.

NMZ029-033-TXZ074-080-121200-
/O.EXB.KMAF.HW.A.0027.181213T0600Z-181213T1800Z/
Northern Lea County-Central Lea County-
Davis/Apache Mountains Area-Marfa Plateau-
Including the cities of Tatum, Hobbs, Lovington, Alpine, 
Fort Davis, and Marfa
350 PM CST Tue Dec 11 2018 /250 PM MST Tue Dec 11 2018/

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING... 

* TIMING...Wednesday evening through Thursday morning.

* WINDS...West to northwest 35 to 50 mph with gusts around 65 
  mph.

* IMPACTS...People driving high-profile vehicles should strongly 
  consider postponing travel in the mountains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NMZ027-TXZ258-121200-
/O.EXT.KMAF.HW.A.0027.181212T1900Z-181213T1800Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
250 PM MST Tue Dec 11 2018

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

* TIMING...Wednesday evening through Thursday morning.

* WINDS...West to northwest 50 to 60 mph with gusts around 75 mph 

* IMPACTS...People driving high-profile vehicles should strongly 
  consider postponing travel in the mountains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NMZ028-TXZ057-058-121200-
/O.EXT.KMAF.HW.A.0027.181213T0600Z-181213T1800Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, and Pecos
350 PM CST Tue Dec 11 2018 /250 PM MST Tue Dec 11 2018/

...HIGH WIND WATCH NOW IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WINDS...Northwest winds 35 to 50 mph with gusts around 65 mph.
 
* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel in these areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$
947 
WWUS74 KMAF 120905
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
305 AM CST Wed Dec 12 2018

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM
THIS AFTERNOON THROUGH THURSDAY AFTERNOON...

...HIGH WIND WATCH IN EFFECT FROM LATE THIS EVENING THROUGH 
THURSDAY AFTERNOON FOR THE DAVIS MOUNTAINS, SOUTHEAST NEW MEXICO,
MARFA PLATEAU, VAN HORN/HIGHWAY 54 CORRIDOR, AND PERMIAN BASIN...

.A strong upper level storm system will move over the region
Thursday, and will likely result in very strong winds in the
mountains, and adjacent plains.  The strong winds will begin in 
the Guadalupe Mountains today, spread into the Davis Mountains and
southeast New Mexico tonight, then across the Permian Basin 
Thursday.  Blowing dust could result in reductions in visibility.

NMZ027-TXZ258-122045-
/O.UPG.KMAF.HW.A.0027.181212T1900Z-181213T1800Z/
/O.NEW.KMAF.HW.W.0032.181212T1900Z-181213T2300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
205 AM MST Wed Dec 12 2018

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM MST
THURSDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from noon today to 4 PM MST
Thursday. The High Wind Watch is no longer in effect. 

* TIMING...This afternoon through Thursday afternoon.

* WINDS...West to northwest 50 to 60 mph with gusts around 75 mph

* IMPACTS...People driving high-profile vehicles should strongly 
  consider postponing travel in the mountains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ034-TXZ045>047-050>052-059>062-067>069-122045-
/O.EXB.KMAF.HW.A.0027.181213T0600Z-181213T2300Z/
Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Howard-
Loving-Winkler-Ector-Midland-Ward-Crane-Upton-
Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, 
Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, 
Monahans, Crane, McCamey, and Rankin
305 AM CST Wed Dec 12 2018 /205 AM MST Wed Dec 12 2018/

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect from late tonight through Thursday
afternoon. 

* TIMING...Late tonight through Thursday afternoon.

* WINDS...Northwest winds 35 to 45 mph with gusts 55 to 65 mph.

* IMPACTS...People driving high-profile vehicles should strongly 
  consider postponing travel in these areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$

NMZ028-029-033-TXZ057-058-074-080-122045-
/O.EXT.KMAF.HW.A.0027.181213T0600Z-181213T2300Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Marfa Plateau-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Van Horn, Pecos, Alpine, Fort Davis, 
and Marfa
305 AM CST Wed Dec 12 2018 /205 AM MST Wed Dec 12 2018/

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

* TIMING...Late tonight through Thursday afternoon.

* WINDS...West to northwest 35 to 50 mph with gusts around 65 
  mph. 

* IMPACTS...People driving high-profile vehicles should strongly 
  consider postponing travel in the mountains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$
112 
WWUS74 KMAF 122105
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
305 PM CST Wed Dec 12 2018

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH
THURSDAY AFTERNOON...

...HIGH WIND WARNING IN EFFECT FROM LATE THIS EVENING THROUGH 
THURSDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS, MARFA 
PLATEAU, DAVIS MOUNTAINS, AND VAN HORN/HIGHWAY 54 CORRIDOR...

...WIND ADVISORY IN EFFECT THURSDAY FOR THE PERMIAN BASIN, LOWER
TRANS PECOS, BIG BEND, AND PRESIDIO VALLEY... 

.A strong upper level storm system will move over the region 
tonight into tomorrow, and will likely result in very strong 
winds in the mountains, and adjacent plains. The strong winds 
will begin in the Guadalupe Mountains today, spread into the 
Davis Mountains and southeast New Mexico tonight, then across 
the Permian Basin Thursday. Blowing dust could also result in 
reductions in visibility. Areas in the advisory may need to be 
upgraded to a warning at a later time.

NMZ028-029-033-034-TXZ057-058-074-080-131100-
/O.UPG.KMAF.HW.A.0027.181213T0600Z-181213T2300Z/
/O.EXB.KMAF.HW.W.0032.181213T0600Z-181213T2300Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Marfa Plateau-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Pecos, Alpine, 
Fort Davis, and Marfa
305 PM CST Wed Dec 12 2018 /205 PM MST Wed Dec 12 2018/

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 5 PM CST /4 PM MST/ THURSDAY... 

* TIMING...Late tonight through Thursday afternoon.

* WINDS...West to northwest 35 to 50 mph with gusts around 65 
  mph. 

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing. Take action to secure trash cans, lawn 
  furniture and other loose or lightweight outdoor objects. The 
  high winds can topple trees, down power lines and damage some 
  structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ027-TXZ258-131100-
/O.CON.KMAF.HW.W.0032.000000T0000Z-181213T2300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
205 PM MST Wed Dec 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THURSDAY...

* TIMING...Through Thursday afternoon.

* WINDS...West to northwest 50 to 60 mph with gusts around 75 mph

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel in the mountains. Take action to
  secure trash cans, lawn furniture and other loose or lightweight
  outdoor objects. The high winds can topple trees, down power
  lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ045>047-050>052-059>062-067>069-131100-
/O.UPG.KMAF.HW.A.0027.181213T0600Z-181213T2300Z/
/O.NEW.KMAF.WI.Y.0018.181213T1200Z-181213T2300Z/
Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-Winkler-Ector-
Midland-Ward-Crane-Upton-
Including the cities of Seminole, Lamesa, Gail, Andrews, Stanton,
Big Spring, Mentone, Kermit, Odessa, Midland, Monahans, Crane, 
McCamey, and Rankin
305 PM CST Wed Dec 12 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM CST THURSDAY... 

* TIMING...Thursday.

* WINDS...Northwest winds 35 to 45 mph with gusts 55 mph.

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel in these areas. Take action to secure
  trash cans, lawn furniture and other loose or lightweight
  outdoor objects. The high winds can topple trees, down power
  lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ048-053-063-070-075-079-081-082-131100-
/O.NEW.KMAF.WI.Y.0018.181213T1200Z-181213T2300Z/
Scurry-Mitchell-Glasscock-Reagan-Pecos-Presidio Valley-
Big Bend Area-Terrell-
Including the cities of Snyder, Colorado City, Garden City, 
Big Lake, Fort Stockton, Presidio, Big Bend NP, Marathon, Dryden,
and Sanderson
305 PM CST Wed Dec 12 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM CST THURSDAY... 

* TIMING...Thursday.

* WINDS...Northwest winds 35 to 45 mph with gusts 55 mph.

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel in these areas. Take action to secure
  trash cans, lawn furniture and other loose or lightweight
  outdoor objects. The high winds can topple trees, down power
  lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 10, 10:36 PM MST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 10, 10:36 PM MST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1136 PM CST Mon Dec 10 2018

.UPDATE...

Update to issue a Dense Fog Advisory.

&&

.DISCUSSION...

Dense fog has developed along the Pecos River over southeast New
Mexico and the Upper Trans Pecos in west Texas.  The dense fog
extends eastward across Lea county, and portions of Gaines and
Dawson, and also southward into the Stockton Plateau.  It appears
visibilities of one quarter mile or less will be common in these
areas until at least 11/16Z or 11/17Z before improvement is seen. In
addition, temperatures will hover near 33 degrees or higher, so will
not include freezing fog.  Will monitor to see if the dense fog
forms over more areas, and issue a Dense Fog Advisory until 11/17Z.
An update will follow shortly.

&&

.PREV DISCUSSION... /issued 1035 PM CST Mon Dec 10 2018/

AVIATION...
Fog and low clouds currently spreading across the area... all
TAFs trending toward LIFR conditions. Not expecting much
improvement before 15/16z... conditions should become VFR by
afternoon.

&&

.PREV DISCUSSION... /issued 341 PM CST Mon Dec 10 2018/

Current surface obs across West Texas and southeast New Mexico
show temperatures warming into the mid 50s with light sw winds.
Warming has been a bit slower in the Pecos River valley due to an
area of fog that has been slow to dissipate. After a mild day
today, temperatures will decrease into the 30s tonight. Fog is
expected to make a return over much of the area late tonight thru
mid Tuesday morning. Tuesday and Wednesday look increasingly
warmer as a 500 hpa ridge traverses over the area. Surface winds
will have more of a westerly component on Wed which will lead to
downslope warming and above normal temperatures. The Permian Basin
and Trans Pecos could see above normal highs in the lower 70s
Wed.

The bigger story this week will be a strong upper trough that will
dive south into the region by Thursday morning. This will be a
fast moving system but could pack a punch in terms of winds. A
tightening pressure gradient on the back side of this deep low
will allow winds to strengthen from W-E throughout the day. Wind
speeds needed to be adjusted a bit higher than guidance especially
across the western mountain areas. These winds could reach
advisory criteria for much of the area and high wind warning
criteria likely in the Guadalupe Mtns. There could be a quick shot
of precipitation in the form of rain across the far northern
areas, but will not amount to much.

As the large upper storm system pulls away from the area, upper
ridging will take its place. This will keep the forecast dry into
early next week. Morning lows will be chilly both Friday and
Saturday, but afternoon highs each day will top out near normal
(around 60 F). Our next weather system of significance is due to
arrive by the middle of next week. Depending on the track of this
storm, we could see more wind and a chance of rain returning to the
area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     34  60  42  68 /   0   0   0  10
Carlsbad                       33  61  42  71 /   0   0   0   0
Dryden                         35  58  40  69 /   0   0   0  10
Fort Stockton                  38  66  47  73 /   0   0   0  10
Guadalupe Pass                 38  57  44  62 /   0   0   0   0
Hobbs                          29  59  37  69 /   0   0   0   0
Marfa                          25  62  36  66 /   0   0   0  10
Midland Intl Airport           36  60  43  69 /   0   0   0  10
Odessa                         35  60  42  70 /   0   0   0   0
Wink                           32  60  39  73 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Dense Fog Advisory until 10 AM MST Tuesday for Central Lea
     County-Eddy County Plains-Northern Lea County-Southern Lea
     County.

TX...Dense Fog Advisory until 11 AM CST Tuesday for Andrews-Gaines-
     Loving-Pecos-Reeves County and Upper Trans Pecos-Ward-
     Winkler.

&&
Hazardous weather outlook, Dec 11, 2:04 AM MST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
304 AM CST Tue Dec 11 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-120915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
304 AM CST Tue Dec 11 2018 /204 AM MST Tue Dec 11 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Dense fog with visibility of one quarter mile or less will affect
much of southeast New Mexico, the Upper Trans Pecos and northwest
Permian Basin through the morning, with freezing fog over Lea county,
eastward across most of the northern Permian Basin.  The dense fog
is more patchy over the central and eastern Permian Basin, which
could be more hazardous due to rapid changes in visibility in a
short distance. A Freezing Fog Advisory and Dense Fog Advisory is in
effect for these areas until 1100 am CST/1000 am MST.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong, gusty northwest winds are expected behind a cold front
moving through the area Thursday.  Areas of blowing dust will be
possible.  A High Wind Watch is in effect for the Guadalupe
Mountains, and adjacent lowlands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:36 PM MSTDense Fog AdvisoryMAFEddy, Lea11 hr
Dec 11, 2:40 AM MSTFreezing Fog AdvisoryMAFLea7 hr

Nearby

High Wind Watches in Texas, 2018High Wind Watches in New Mexico, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.